Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 6, NWS Mobile, AL

January 29, 2009

NWS Mobile, AL issued this small craft advisory at Jan 29, 2009, 3:36 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2009, 3:36 AM CST (09:36 UTC)
Expired
Jan 29, 2009, 9:00 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WHUS74 KMOB 290936
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
336 AM CST THU JAN 29 2009

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR MOBILE BAY AND THE
ADJACENT GULF WATERS OUT TO 20 MILES THIS MORNING...

.MODERATE TO STRONG NORTHERLY WINDS OVER THE BAYS AND NEAR SHORE
WATERS WILL DIMINISH LATER THIS MORNING. 

GMZ630-650-655-291500-
/O.NEW.KMOB.SC.Y.0006.090129T0936Z-090129T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
336 AM CST THU JAN 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

NORTHERLY WINDS AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS WILL
DIMINISH LATER THIS MORNING. THE STRONGEST WINDS WERE OVER THE
SOUTHERN END OF MOBILE BAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 11:25 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 28, 11:25 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1125 PM CST WED JAN 28 2009

.AVIATION...FOR THE 06Z ISSUANCE THE LARGE STRATUS DECK WITH
CEILINGS 900-1400 FT WILL PERSIST THROUGH MUCH OF THE NIGHT THEN
RISE SLIGHTLY TO 1200-1600 FT THURSDAY MORNING.  CLEARING WORKS INTO
THE AREA DURING THE MID MORNING HOURS WITH VFR CONDITIONS FOLLOWING
THROUGH THE REMAINDER OF THE TAF PERIOD. /29

&&

*** PREVIOUS DISCUSSION ***

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...COLD FRONT MOVED ACROSS
THE FCST AREA EARLIER TODAY...WITH COOLER AIR NOW FILTERING INTO THE
REGION. CONTINUING SOUTHWESTERLY FLOW AT THE 850-700 MB LAYER
CONTINUES TO RESULT IN WIDESPREAD CLOUD COVER AND LIGHT RAINFALL IN
THE WAKE OF THE FRONT. CLOUDS WILL LIKELY CONTINUE THROUGH MOST OF
THE OVERNIGHT...BUT PCPN SHOULD DIMINISH FROM NW-SE THIS EVENING...
ENDING OVER MOST INTERIOR COUNTIES BY AROUND MIDNIGHT BUT PERSISTING
INTO THE EARLY MORNING HOURS ALONG THE COAST. LOW TEMPS TONIGHT WILL
BE IN THE LOW TO MID 30S OVER THE INTERIOR...SO A COLD LIGHT RAIN
MAY FALL TOWARD THE END OF PCPN BUT FCST SOUNDINGS INDICATING NO
CHANCE OF ANY WINTRY PCPN. ALONG THE COAST MIN TEMPS TONIGHT EXPECTED
TO BE IN THE LOWER TO MID 40S...AGAIN WITH A COLD LIGHT RAIN
GRADUALLY ENDING. SKIES CLEARING ON THURSDAY...WITH GENERALLY CLEAR
SKIES AND BELOW NORMAL TEMPERATURES EXPECTED THURSDAY THROUGH FRIDAY
NIGHT. BY FRIDAY NIGHT WE WILL BE LOOKING AT MIN TEMPS RANGING FROM
THE LOWER 30S ALONG THE COAST TO THE MIDDLE 20S OVER INTERIOR ZONES.
12/DS

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...MADE A FEW CHANGES TO THE
EXTENDED PACKAGE TODAY AS LONGER RANGED MODELS BECOMING BETTER
ALIGNED WITH THE TIMING AND DEVELOPMENT OF NEXT WEEKS GULF LOW
THAT WILL LIKELY BE DEVELOPING OVER THE NORTH CENTRAL GULF SUNDAY
NIGHT AND MOVING INTO THE FLORIDA BIG BEND REGION ON MONDAY...BUT
STILL NOTICING SOME SLIGHT SPATIAL VARIATIONS. WITH GENERALLY MORE
AGREEMENT HOWEVER...DECIDED TO GO AHEAD AND COOL TEMPS SLIGHTLY
THROUGH MUCH OF THE LONG TERM PERIOD...WHICH BETTER MATCHED THE
ADJACENT ZONES...AND ALSO INCREASED POPS FOR THE SUNDAY NIGHT AND
EARLY MONDAY TIMEFRAME AS THAT IS WHEN THE LOW IS PASSING JUST TO THE
SOUTH OF THE FCST AREA. OTHERWISE...NO CHANGES WERE MADE TO PREVIOUS
LONG TERM PACKAGE. 12/DS

&&

.AVIATION...FOR THE 00Z ISSUANCE THE LARGE STRATUS DECK NEAR 1.5 TO
2 KFT WILL MOVE SLOWLY SOUTHWARD AND AFFECT THE TAF SITES THROUGH
MUCH OF THE NIGHT.  THE LATEST RUC MODEL RUN CAPTURES THE SHALLOW
STRATUS DECK BEST AND WAS USED TO TIME THE STRATUS.  VFR CONDITIONS
FOLLOW BY 9-11Z TONIGHT WITH CLEARING WORKING INTO THE AREA TOMORROW
MORNING. /29

&&

.MARINE...IN THE WAKE OF THE FRONT...STRONG HIGH PRESSURE BUILDS
SOUTHEAST ACROSS THE WESTERN GULF THROUGH FRIDAY. THIS SUGGESTS A
MODERATE TO STRONG OFFSHORE FLOW AND MODERATE SEAS. THE AXIS OF THE
HIGH SHIFTS OVER THE AREA ON SATURDAY RESULTING IN A DECREASE IN
WINDS AND SUBSIDING TREND IN SEAS. MARINE CONDITIONS LOOKING TO
BECOME MORE HAZARDOUS LATE IN THE PERIOD. SUNDAY...A LOW PRESSURE
SYSTEM DEVELOPS OFF THE TEXAS COAST...INTENSIFYING AS IT TRACKS
EASTWARD ACROSS THE ALABAMA/WESTERN FLORIDA PANHANDLE COASTAL WATERS
EARLY MONDAY. AS THIS OCCURS...AN INCREASING WIND PROFILE AND A
BUILDING TREND IN SEAS IS ADVERTISED FOR MONDAY. THE LOW CONTINUES
TO INTENSIFY AS IT LIFTS NORTHEAST UP ACROSS THE CAROLINAS LATE
MONDAY WHILE A STRONG RIDGE OF HIGH PRESSURE BUILDS IN FROM THE
WEST. CONSIDERING THIS AND CONTINUITY...LATEST GRIDDED FORECAST VERY
SIMILAR TO PREVIOUS SHIFT CALLING FOR NORTHWEST WINDS TO INCREASE TO
AROUND 30 KNOTS WITH OCCASIONAL HIGHER GUSTS THROUGH THE DAY MONDAY.
TAKING INTO ACCOUNT THE DURATION OF A STRONG NORTHWEST FETCH...WELL
DEVELOPED SEAS OF AROUND 10 FEET POSSIBLE IN THE 20 TO 60 NM ZONES
BY LATE MONDAY. 10/GJM

&&

.FIRE WEATHER...A SURFACE COLD FRONT HAS MOVED EAST OF THE REGION
TODAY...WITH COOLER HIGH PRESSURE BUILDING IN THE WAKE OF THE FRONT.
LOW CLOUDS AND LINGERING LIGHT RAINS WILL PERSIST BEHIND THE
FRONT...BUT WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST
ACROSS THE REGION TONIGHT. CLEAR SKIES AND COLDER TEMPERATURES WILL
BUILD OVER THE REGION THURSDAY THROUGH FRIDAY...WITH AN INCREASED
NORTHWESTERLY FLOW EXPECTED ON FRIDAY WITH HIGH DISPERSION VALUES. A
RED FLAG WARNING FOR THE WESTERN FLORIDA PANHANDLE WILL BE POSSIBLE
ON THURSDAY AS DURATION OF AFTERNOON RELATIVE HUMIDITY VALUES BELOW
35 PERCENT WILL BE APPROACHING 4 HOURS. RED FLAG CONDITIONS WILL ALSO
BE POSSIBLE ON FRIDAY...DUE TO CRITICALLY LOW AFTERNOON HUMIDITY
LEVELS AS WELL COMBINED WITH HIGH DISPERSION VALUES. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      37  59  33  59 /  30  10  10  05
PENSACOLA   41  60  37  59 /  60  10  10  05
DESTIN      45  61  40  58 /  80  10  10  10
EVERGREEN   37  59  30  55 /  40  10  10  05
WAYNESBORO  33  57  28  54 /  10  05  10  05
CAMDEN      35  57  32  54 /  30  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 28, 3:30 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CST WED JAN 28 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-292100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
330 PM CST WED JAN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND THURSDAY.

IN THE WAKE OF A COLD FRONT...A MODERATE OFFSHORE FLOW AT TIMES
RESULTS IN SEAS RANGING FROM 3 TO 6 FEET OVER MUCH OF THE COASTAL
WATERS TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ALABAMA
AND NORTHWEST FLORIDA OPEN GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

HIGH PRESSURE...STRENGTHENING OVER TEXAS THURSDAY NIGHT...SINKS INTO
THE WESTERN GULF FRIDAY. THIS RESULTS IN AN INCREASED OFFSHORE FLOW
AND A BUILD IN SEAS. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED
ACROSS THE COASTAL WATERS LATE THURSDAY...CONTINUING INTO FRIDAY.

A LOW PRESSURE SYSTEM...FORECAST TO DEVELOP OFF THE UPPER TEXAS AND
LOUISIANA COAST LATE IN THE DAY SUNDAY...IS FORECAST TO INTENSIFY AS
IT TRACKS EASTWARD OVER THE NORTH CENTRAL GULF MONDAY MORNING. WITH
THE APPROACH AND PASSAGE OF THE LOW...NAVIGATION OF COMMERCIAL AND
RECREATIONAL MARINE CRAFT ARE FORECAST TO BECOME MORE HAZARDOUS IN
THE FORM OF STRONG WINDS AND HIGH SEAS LATE SUNDAY AND INTO MONDAY.
ALTHOUGH THE LOW LIFTS NORTHEAST OUT OF THE AREA LATE ON MONDAY...A
STRONG HIGH PRESSURE SYSTEM BUILDING IN FROM THE WEST SUPPORTS A
STRONG OFFSHORE FLOW AND HIGH SEAS ON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:09 PM CSTSmall Craft AdvisoryMOB31 hr
Jan 29, 4:18 AM CSTFire Weather WatchMOB10 hr
Jan 29, 1:53 PM CSTRed Flag WarningMOB28 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.